MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unk.Relevant tests/laboratory data unk.The device was not returned, thus no investigation could be completed.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) icd lead and right atrial (ra) lead due to severe tricuspid regurgitation with the icd lead, causing worsening symptoms.Spectranetics lead locking devices (llds) were inserted into the leads to provide traction, and a spectranetics 13f tightrail rotating dilator sheath was used during the procedure.The ra lead was successfully removed.While attempting to remove the rv lead using a spectranetics 11f tightrail sub-c rotating dilator sheath, the device became entangled on the lld present in the rv lead.The operator had to cut the lld distal to the tightrail device in order to free the lead.A (b)(4) bulldog lead extender was then used on the rv lead to complete the procedure.The patient survived the procedure with no reported harm.This report captures the tightrail sub-c device which became entangled on the lld in the rv lead, requiring intervention for lead removal.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 21 dec 2021.G3): the device evaluation and investigation were completed on 26 jan 2022.H3): device evaluation: the device was returned and evaluated by a cross functional team.Lead insulation was seen coming out of the device''s distal tip and suture was seen coming out of the proximal end of the device.The distal 2 inches of the device''s shaft was crepitous.Pulling from the proximal end of the device, suture and the lld were removed.However, while pulling, the lld broke inside the tightrail.With the proximal end of the lld removed from the device, it was seen that the lld''s capture assembly was the most proximal structure, confirming the proximal and distal ends of the lld were not returned with the tightrail device.Looking at the tightrail device, the internal mechanisms were in working condition, and although resistance was felt, the drive shaft was able to be manually actuated.The device was soaked and cross sectioned.Still, the lead could not be pulled out through the tightrail''s distal tip, so the inner coils of the tightrail device were cut open.8.75 inches of lld, lead jacket (insulation) and lead were pulled out of the inner diameter of the tightrail.Minimal to no biologics were seen around the lead or within the tightrail''s coils after removing the lead.It was determined the inner lumen space of the tightrail drive shaft was taken up by the lead jacket, indicating the 11f was undersized in comparison to the lead.This has been determined to be a use related failure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key12957204
Report Number1721279-2021-00230
Device Sequence Number14815094
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)230920(10)FRP21J20A
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP21J20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL BULLDOG LEAD EXTENDER; RA LEAD MANUFACTURER AND MODEL UNK; RV ICD LEAD MANUFACTURER AND MODEL UNK; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite